MAUDE Adverse Event Report: KARL STORZ SE & CO. KG NEPHROSCOPE ONLY FOR MIP L

KARL STORZ SE & CO. KG NEPHROSCOPE ONLY FOR MIP L
Model Number 27840KA
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the objective lens come out from tip during a procedure.No negative impact in state of health reported.On april 15, 2024 we got new information, that during procedure the lens fall out inside patient body and caused a prolongation for more than 60 minutes.It is unclear if the separated part could be retrieved.Therefore, as a precaution, the case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The item in question was returned to the manufacturer.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the information provided by the customer can be confirmed.Due to the missing or dissolved distal solder seam and the loss of the distal cover glass, the rod lens system has clearly protruded from the system tube.The investigation revealed that the process chemicals used, and their exposure time caused the solder seam to dissolve and the cover glass to fall out.This allowed the rod lens system to escape from the system tube and moisture to penetrate the exposed rod lens system.The defect was caused by incorrect reprocessing or incorrect process chemicals and incorrect exposure time (user error).The damage is not due to a production error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
NEPHROSCOPE ONLY FOR MIP L
Common Device Name
NEPHROSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19175977
Report Number9610617-2024-00116
Device Sequence Number6500036
Product Code FGA
UDI-Device Identifier04048551366660
UDI-Public4048551366660
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K940594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27840KA
Device Catalogue Number27840KA
Device Lot Number1003RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/26/2024
Not provided
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/17/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown